Skoči na glavni sadržaj

Pregledni rad

https://doi.org/10.21857/mwo1vczw1y

Upper Respiratory Infection Followed by Concurrent Sweet’s Syndrome and Erythema Nodosum

Alemka Markotić ; University Hospital for Infectious Diseases „Dr. Fran Mihaljević“, Zagreb, Croatia
Ivana Puškarić ; University Hospital for Infectious Diseases „Dr. Fran Mihaljević“, Zagreb, Croatia
Tomislava Skuhala ; University Hospital for Infectious Diseases „Dr. Fran Mihaljević“, Zagreb, Croatia


Puni tekst: engleski pdf 742 Kb

str. 71-74

preuzimanja: 297

citiraj

Puni tekst: hrvatski pdf 742 Kb

str. 71-74

preuzimanja: 247

citiraj


Sažetak

Sweet’s syndrome (SS) is a rare inflammatory condition presented with fever, leukocytosis, ery- thematous, tender plaques and histology evidence of dense neutrophilic infiltration in the dermis. It appears mostly in women between age 30-60 years. Erythema nodosum (EN), a form of pan- niculitis, is manifested as erythematous painful rounded lumps and occurs 3-5 times more often
in female patients in all age groups, but mostly between the second and the fourth decades of life. Although rare, concurrent occurrence of Sweet’s syndrome and erythema nodosum is described and may be associated with autoimmune disorders, certain malignancies, gastrointestinal disease or upper respiratory tract infections. Here, we described 34-year-old saleswoman who developed con- current Sweet’s syndrome and erythema nodosum seven days after upper respiratory tract infection onset. During upper respiratory infection, she was treated with three-days azithromycin therapy, together with ibuprofen and paracetamol. Later, when she developed concurrent SS and EN, she was treated initially with clindamycin and prednisone 40 mg, followed by 60 mg of prednisone after which the patient becomes afebrile with gradual rash regression. There is limited knowledge on concurrent SS and EN, their etiopathogenesis and association with different diseases, infections and /or medications. Concurrent SS and EN in our patient was probably triggered by the upper respiratory tract infection. Although, there is no evidence that azithromycin may induce SS or EN or both, it could be considered as a possible trigger alone or together with the upper respiratory tract infection.

Ključne riječi

upper respiratory infection, pharyngitis, Sweet’s syndrome, erythema nodosum, azithromycin,

Hrčak ID:

231563

URI

https://hrcak.srce.hr/231563

Podaci na drugim jezicima: hrvatski

Posjeta: 922 *